MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY ACL TOP 500 CTS

INSTRUMENTATION LABORATORY ACL TOP 500 CTS
Model Number 2800-40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Therapeutic Response, Increased (2272)
Date of Event 08/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation was conducted that included a review of the instrument clot curves.All aptt results illustrated well-formed curve formation, with appropriate clotting times detected and no concerning errors or warnings.The conclusion is that the values obtained on the acl top were appropriately determined by the analyzer and the instrument was performing as intended.Note: a review of the instrument service report from the date of the incident indicates the customer's use of washed cuvettes on the instrument, which is not recommended.While the root case cannot be determined, there are many variables that have the potential to influence the result recoveries.These may include, but not limited to, the accuracy of the reconstitution of the reagents and cleaning materials used, the on-board stability of materials used, the use of washed cuvettes, reagent and/or sample handling, and sample integrity all of which could have contributed to the generated findings.Based on the above, there was no indication of an instrument malfunction and no remedial action is needed.
 
Event or Problem Description
Customer reported that their acl top 500 cts reported erroneous aptt patient results using hemosil synthasil.Of the 41 affected patient samples, fifteen to twenty patients were administered unnecessary boluses of heparin due to results being lower than expected.All forty-one samples were subsequently corrected and there were no reported serious adverse events.

Brand Name
ACL TOP 500 CTS
Common Device Name
ACL TOP
Manufacturer (Section D)
INSTRUMENTATION LABORATORY
180 hartwell road
bedford MA 01730
MDR Report Key6856196
Report Number1217183-2017-00003
Device Sequence Number820001
Product Code GKP
UDI-Device Identifier08426950453499
UDI-Public08426950453499
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K160276
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number2800-40
Device Catalogue Number00000280040
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Device Age6 YR
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2017
Initial Report FDA Received Date09/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;